Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Pamelor and weight gain Gene Lowery

Posted by SalArmy4me on May 11, 2001, at 22:50:19

In reply to Pamalor and weight gain, posted by Gene Lowery on May 11, 2001, at 19:40:26

My review of the literature suggests that escaping weight-gain with nortriptyline is highly unlikely:

Berken GH. Weinstein DO. Stern WC. Weight gain. A side-effect of tricyclic antidepressants. Journal of Affective Disorders. 7(2):133-8, 1984 Oct:
"...nortriptyline (maximum of 50 mg/day), and imipramine (maximum of 80 mg/day) were given for an average of 6 months of treatment. There was a mean weight increase of 1.3-2.9 lbs/month, which led to an average total weight gain of 3-16 lbs, depending on drug, dose and duration. These weight increases were linear over time and were accompanied by marked increases in the preference for sweets. Ultimately, excessive weight gain was the most common cause of discontinuation of treatment, occurring in one-half of the patients. Significant weight loss occurred upon discontinuation of drug. These findings show that chronic administration of low-modest doses of tricyclic antidepressants frequently cause considerable weight gain and can significantly interfere with the ability to provide long-term maintenance therapy...."

Hinze-Selch D. Schuld A. Kraus T. Kuhn M. Uhr M. Haack M. Pollmacher T. Effects of antidepressants on weight and on the plasma levels of leptin, TNF-alpha and soluble TNF receptors: A longitudinal study in patients treated with amitriptyline {tricyclics} or paroxetine. Neuropsychopharmacology. 23(1):13-9, 2000 Jul:
"To assess whether obesity-inducing antidepressants have a similar effect, we measured plasma cytokine levels in depressive inpatients during the first six weeks of treatment with tricyclic agents (amitriptyline or nortriptyline, n = 12), with paroxetine (n = 10), or without medication (n = 14). There was an increase in the body mass index at week 6 of treatment with the tricyclics, which was preceded by a significant increase in soluble TNF receptor p75 plasma levels..."

Others: 1) Weber E. Stack J. Pollock BG. Mulsant B. Begley A. Mazumdar S. Reynolds CF3rd. Weight change in older depressed patients during acute pharmacotherapy with paroxetine and nortriptyline: a double-blind randomized trial. American Journal of Geriatric Psychiatry. 8(3):245-50, 2000 Summer.

2) Kupfer DJ. Coble PA. Rubinstein D. Changes in weight during treatment for depression. Psychosomatic Medicine. 41(7):535-44, 1979 Nov.


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


[62568]

Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:SalArmy4me thread:62536
URL: http://www.dr-bob.org/babble/20010507/msgs/62568.html